MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48235010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
During routine follow up after surgery it was found that the patient had broken rod, connector, and tulip on screw came off.This record captures the reported fracture of a xia connector.
 
Additional Manufacturer Narrative
The reported issue of xia 3 titanium parallel connector fracture was confirmed upon review of provided x-ray images.The initial procedure was done on (b)(6) 2021.Revision surgery is not planned at the time.As the device remains implanted in the patient, further visual and functional evaluation could not be performed.Manufacturing and complaint history could not be reviewed as the corresponding lot number was not provided.However, complaint history records were reviewed for the corresponding catalog number, and no similar complaints were identified.Review of the x-rays indicate that the screw was likely over angulated, and the rod was not placed horizontally below the blocker, inside the tulip head.However, a conclusive cause of the reported event could not be determined as the device remains implanted.Potential causes include: over angulation of screw tulip, unstable/ overtightened construct leading to tulip disengagement, fracture of rod and connector, etc.H3 other text : device remains implanted in the patient.
 
Event or Problem Description
During routine follow up, it was found that the patient experienced rod fracture, connector fracture, and screw tulip disengagement post-operatively.This record captures the reported fracture of a xia 3 parallel connector.

Brand Name
XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11886427
Report Number3005525032-2021-00023
Device Sequence Number16497242
Product Code NKB
UDI-Device Identifier04546540602404
UDI-Public04546540602404
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48235010
Device Catalogue Number48235010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR